Calculus of Variations and Geometric Measure Theory

N. Cangiotti - M. Sensi

Exact solutions for a Solow-Swan model with non-constant returns to scale

created by cangiotti on 05 Dec 2023
modified on 10 May 2024


Published Paper

Inserted: 5 dec 2023
Last Updated: 10 may 2024

Journal: Indian Journal of Pure and Applied Mathematics
Volume: 54
Pages: 1278-1285
Year: 2023
Doi: 10.1007/s13226-022-00341-7

ArXiv: 2008.05875 PDF


The Solow-Swan model is shortly reviewed from a mathematical point of view. By considering non-constant returns to scale, we obtain a general solution strategy. We then compute the exact solution for the Cobb-Douglas production function, for both the classical model and the von Bertalanffy model. Numerical simulations are provided.

Keywords: Solow-Swan model, Cobb-Douglas production function , Returns to scale von , Bertalanffy model